# SDR 2013FA0000471

- Difficulty date: August 15, 2013
- Submitted: August 15, 2013
- Operation: General aviation
- Aircraft: N9301N
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35001
- System (JASC): 2297 · Auto Flight System Wiring
- Part: Wire Harness
- Part number: 30C198
- Condition: Detached
- Location: Zone 100
- Stage of operation: IN
- How discovered: V
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT, NOTED MOVEMENT OF AILERON YOKE, FROM LT TO RT, DID NOT FUNCTION FREELY OR CORRECTLY.  AT THE NEUTRAL POSITION, ROTATION OF YOKE TO THE RT WAS NOT POSSIBLE AND ACFT DEEMED UNAIRWORTHY AND GROUNDED.    ELECTRICAL CONNECTOR TO THE AUTOPILOT COMMAND CONSOLE/AMPLIFIER TRAY, LOCATED ON THE LOWER LT MAIN INSTRUMENT PANEL, BECAME DETACHED ALLOWING ITS 15 WIRE CABLE HARNESS TO FALL INTO THE AILERON CONTROL SPROCKET. SEVERAL WIRES TO THE WIRE BUNDLE HAD BEEN SEVERED FROM THE MOVEMENT OF THE ACFT CONTROL YOKE UNTIL IT REACHED A POINT THAT THE YOKE WOULD NO LONGER ROTATE AND THE REMAINING WIRES WOULD NOT ALLOW ROTATION OF THE SPROCKET. CABLE TIES USED FOR CABLE ROUTING TO SECURE THE BUNDLE WERE REPORTED BY MX TO BE MISSING AND LIKELY HAD BECOME BRITTLE AND BROKE AWAY OVER TIME.  THIS ALLOWED THE WIRE BUNDLE TO FALL FREELY AWAY FROM ITS INTENDED ROUTED PLACEMENT.  NEW CABLE TIES WERE INSTALLED AND PERIODIC INSP OF CABLE TIE CONDITION AND CONNECTOR ENGAGEMENT WHEN ROUTINE/SCHEDULED  MX IS TO BE PERFORMED.  THE CONNECTOR TO THE CABLE HARNESS IS MECHANICALLY ATTACHED TO THE CONSOLE/AMPLIFIER TRAY USING 2 THUMBSCREWS. IT IS NOT KNOWN IF TORQUE REQUIREMENTS EXIST FOR THAT ATTACHMENT NOR IS IT KNOWN WHEN OR IF THIS CABLE HARNESS HAS EVER BEEN REMOVED/SERVICED.
